Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2020, 4:05 PM CDT for Henderson County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2020, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 8, 2020, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:44 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 2:44 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Paducah KY 244 PM CDT Wed Jul 8 2020 .SHORT TERM...(Tonight through Friday night) Issued at 243 PM CDT Wed Jul 8 2020 Radar has been most active with scattered thunderstorm development across the Pennyrile region of west Kentucky and portions of southwest Indiana this afternoon. Elsewhere more in the way of isolated activity has persisted. The primary forcing continues to be diurnal heating, so will see convection dissipate by around sunset. Humidity levels have been a bit higher today, resulting in heat index readings ranging from the upper 90s to low 100s in most locations outside of convection. CAMs vary somewhat on the degree of convective coverage on Thursday afternoon, with some hinting at a little less areal coverage. If this occurs and we happen to see a bit more in the way of sunshine, we could inch closer to heat advisory criteria. For now will continue with an SPS for heat index readings of 100 to 105. Mid-upper level flow is forecast to increase later Thursday and especially Thursday night into Friday. As a shortwave trough moves across to our north, we may see an uptick in nocturnal activity Thursday evening/overnight. Given that deep layer shear increases to around 25-30 knots, there is a slightly higher chance for experiencing strong to severe thunderstorms. This threat is highest in our western counties, which is outlooked in the Day 2 Marginal risk by SPC. MCS activity is possible Thursday night into Friday morning, but noticed a few of the 12z models hinted at this potential possibly being higher to the southwest of our cwa. 12z models have trended drier for Friday, in the wake of the shortwave energy. Kept in higher PoPs in our eastern counties for now, but if latest trends hold then would need to back off on PoPs further, especially during the afternoon. Temperatures are forecast to be slightly lower on Friday, in the upper 80s to around 90 in most locations compared to the lower 90s on Thursday. .LONG TERM...(Saturday through Wednesday) Issued at 243 PM CDT Wed Jul 8 2020 At the beginning of the forecast period on Saturday and Sunday, the region will come under northwest H5 flow, as a stout ridge axis sets up over the southern Plains. This pattern is typically favorable for thunderstorms complexes to impact the area, and the forecast models are hinting at this potential. While still a few days away and subject to change, it appears Saturday night into early Sunday and again Sunday evening into Monday are periods to watch. The high temperature forecast this weekend is uncertain given the clouds/precipitation potential, but upper 80s to lower 90s seem reasonable at this range. By early next week, models are in decent agreement that the impressive ridging over the southern/central Plains will shift to the east over the forecast area. This will shut off the thunderstorm spigot and lead to increasingly hot weather. Currently NBM guidance yields high temperatures in the lower to middle 90s with heat index values in the lower 100s. Overnight lows will stay warm, mainly in the upper 60s to lower 70s. && .AVIATION... Issued at 1224 PM CDT Wed Jul 8 2020 Isolated/scattered convection will continue to develop around the terminals this afternoon, dissipating by sunset. Brief vsby restrictions and gusty winds of 25-30 knots are possible in heaviest convection. Scattered cu field will fade with lose of diurnal heating before reemerging mid to late morning tomorrow. Concern overnight will turn to patchy fog potential with MVFR vsbys likely in many locations. May be some IFR vsbys but lower confidence in that at this time. Additional diurnal convection may develop late tomorrow morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...DWS AVIATION...SP
Hazardous weather outlook, Jul 8, 2:59 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 259 PM CDT Wed Jul 8 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-092000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 259 PM CDT Wed Jul 8 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and early evening, with lightning and locally heavy rainfall the main storm hazards. A few storms could contain strong and gusty winds. Heat index readings are forecast to range from 100 to 105 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index readings are forecast to range from 100 to 105 Thursday afternoon. A few isolated to scattered thunderstorms are possible on Thursday, with the highest chances occurring Thursday night into Friday morning. Lightning and locally heavy rainfall are the main threats, but a few storms may produce strong gusty winds. Thunderstorm chances return later Saturday into Monday. Locally heavy rain, lightning, and isolated strong wind gusts will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 8, 3:06 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Paducah KY 306 PM CDT Wed Jul 8 2020 INZ087-088-082045- Warrick IN-Spencer IN- 306 PM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARRICK AND NORTHERN SPENCER COUNTIES UNTIL 345 PM CDT... At 306 PM CDT, Doppler radar was tracking a strong thunderstorm over Dale, or 16 miles east of Boonville, moving west at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boonville, Dale, Lynnville, Santa Claus, Folsomville, Chrisney, Tennyson and Gentryville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3819 8684 3801 8684 3803 8731 3822 8729 TIME...MOT...LOC 2006Z 100DEG 11KT 3813 8698 DWS
Special weather statement, Jul 8, 3:26 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
326 PM CDT Wed Jul 8 2020
KYZ015-082100-
Webster KY-
326 PM CDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 400 PM
CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dixon, or near Providence. This storm was nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Providence, Clay, Dixon, Slaughters and Wheatcroft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3746 8759 3735 8782 3738 8781 3739 8782
3738 8784 3738 8786 3740 8784 3742 8784
3741 8787 3750 8791 3764 8773 3764 8765
3749 8749
TIME...MOT...LOC 2026Z 058DEG 3KT 3749 8773
ATLSpecial weather statement, Jul 8, 3:34 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Paducah KY 334 PM CDT Wed Jul 8 2020 INZ086>088-KYZ018-082100- Warrick IN-Vanderburgh IN-Spencer IN-Henderson KY- 334 PM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARRICK...WEST CENTRAL SPENCER...NORTHEASTERN VANDERBURGH AND NORTHEASTERN HENDERSON COUNTIES UNTIL 400 PM CDT... At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over Boonville, moving southwest at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Evansville, Boonville, Newburgh, Chandler, Melody Hill and Darmstadt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3815 8722 3800 8713 3783 8745 3808 8759 TIME...MOT...LOC 2033Z 065DEG 16KT 3805 8726 ATL
Local storm report, Jul 8, 3:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FLASH FLOOD 3 NE DIXON 37.54N 87.65W
07/08/2020 WEBSTER KY LAW ENFORCEMENT
HIGHWAY 132 NORTHEAST OF TOWN HEADED TOWARD
SEBREE EXPERIENCING FLASH FLOODING.
&&Local storm report, Jul 8, 3:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN 1 NW DIXON 37.52N 87.70W
07/08/2020 M3.42 INCH WEBSTER KY MESONET
&&Special weather statement, Jul 8, 3:53 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Paducah KY 353 PM CDT Wed Jul 8 2020 ILZ076-082130- Wayne IL- 353 PM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE COUNTY UNTIL 430 PM CDT... At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near Schnell, or 10 miles southeast of Flora, moving north at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mount Erie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3860 8815 3848 8815 3850 8840 3860 8843 TIME...MOT...LOC 2052Z 178DEG 16KT 3860 8830 ATL
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:54 PM CDT | Special Weather Statement | PAH | Christian, Todd | 51 min |
| Jul 8, 1:02 PM CDT | Areal Flood Advisory | PAH | Christian, Todd | 61 min |
| Jul 8, 1:32 PM CDT | Special Weather Statement | PAH | McLean | 28 min |
| Jul 8, 1:55 PM CDT | Areal Flood Advisory | PAH | McLean | 2 hr |
| Jul 8, 2:25 PM CDT | Special Weather Statement | PAH | Hopkins, Trigg | 35 min |
| Jul 8, 2:47 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Hopkins | 118 min |
| Jul 8, 3:25 PM CDT | Flash Flood Warning | PAH | Webster | 3 hr |
| Jul 8, 3:26 PM CDT | Special Weather Statement | PAH | Webster | 34 min |
| Jul 8, 5:52 PM CDT | Special Weather Statement | PAH | Ballard | 38 min |
| Jul 8, 3:53 PM CDT | Special Weather Statement | PAH | Wayne | 37 min |
| Jul 8, 4:11 PM CDT | Flash Flood Warning | PAH | Wayne | 2 hr |
| Jul 8, 4:20 PM CDT | Special Weather Statement | PAH | Gallatin | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.